Alert archive / California / Wind Advisories in 2017
Wind Advisory 28, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Apr 28, 2017, 2:26 AM PDT. It took effect at Apr 28, 2017, 11:00 AM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 28, 2017, 2:26 AM PDT (09:26 UTC)
- In effect from
- Apr 28, 2017, 11:00 AM PDT
- Expired
- Apr 28, 2017, 8:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
303 WWUS76 KSTO 280926 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 226 AM PDT Fri Apr 28 2017 ...Gusty North Winds Late this Morning into Early Evening... .Northerly winds over the northern San Joaquin Valley are forecast to increase later this morning and persist into the early evening. CAZ018-019-290300- /O.NEW.KSTO.WI.Y.0028.170428T1800Z-170429T0300Z/ Carquinez Strait and Delta-Northern San Joaquin Valley- Including the cities of Fairfield/Suisun, Stockton, and Modesto 226 AM PDT Fri Apr 28 2017 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING... The National Weather Service in Sacramento has issued a Wind Advisory, which is in effect from 11 AM this morning to 8 PM PDT this evening. * TIMING...Winds pick up this morning and peak in the afternoon, then remain gusty into the early evening. Winds decrease tonight. * WINDS...Northwest winds 15 to 30 mph with gusts 40 to 45 mph in the afternoon and early evening. * IMPACTS...Downed tree limbs, blowing debris, difficult driving conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
2 follow-up statements
766 WWUS76 KSTO 282043 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 143 PM PDT Fri Apr 28 2017 CAZ018-019-290300- /O.CON.KSTO.WI.Y.0028.000000T0000Z-170429T0300Z/ Carquinez Strait and Delta-Northern San Joaquin Valley- Including the cities of Fairfield/Suisun, Stockton, and Modesto 143 PM PDT Fri Apr 28 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * TIMING...Strongest through early evening before diminishing tonight. * WINDS...Northwest winds 15 to 30 mph with gusts 40 to 45 mph. * IMPACTS...Downed tree limbs, blowing debris, difficult driving conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
264 WWUS76 KSTO 290309 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 809 PM PDT Fri Apr 28 2017 CAZ018-019-290415- /O.EXP.KSTO.WI.Y.0028.000000T0000Z-170429T0300Z/ Carquinez Strait and Delta-Northern San Joaquin Valley- Including the cities of Fairfield/Suisun, Stockton, and Modesto 809 PM PDT Fri Apr 28 2017 ...WIND ADVISORY HAS EXPIRED... Winds have decreased below advisory level. Expect northerly winds of 10 to 20 mph with local gusts up to 30 mph through the early evening. Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Apr 27, 9:29 PM PDT, 4 hours 57 minutes earlier.
Area forecast discussion, Apr 27, 9:29 PM PDT, 4 hours 57 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 929 PM PDT Thu Apr 27 2017 .SYNOPSIS... Dry weather into next week with warming temperatures. Breezy to windy north winds on Friday for the valley and Friday night for the mountains. && .DISCUSSION... Northwest winds continue this evening and will shift more towards the north by morning. Winds are expected to increase during the morning and afternoon hours becoming breezy to windy over the valley. The strongest winds will be over the Southern Sacramento valley and places to the south. A wind advisory may be needed for those areas. As high pressure build into the great basin in the evening winds in the evening the gradient shifts east to west winds will decrease in the valley and increase in the mountains becoming breezy to locally windy from the northeast to east direction. .PREVIOUS DISCUSSION... Ridging will build across the state into the weekend as weather systems are deflected to the north. This will result in dry weather and warming temperatures through the period. Pressure gradient will tighten, bringing period of breezy north winds to the Valley on Friday. Could see a few gusts of 30-40 mph across the southern Sac and northern San Joaquin valley. Temperatures will return to near or above average by the weekend. .EXTENDED DISCUSSION (Monday THROUGH Thursday) First half of next week looks warm and dry under upper level high pressure ridge along the west coast. Daytime highs start out around 10 degrees above normal on Monday then continue to warm to almost 15 degrees above normal by Wednesday. Have bumped up temperatures slightly from previous forecast as latest runs have come in warmer with strong ridging. Extended models indicating north breezy winds at times as weak weather systems pass to the north. Surface gradients become fairly tight at times across the north state but northwest flow aloft provides poor upper level support so these winds should not become a major factor except in the role of warming temperatures and drying. Upper ridge shifts inland by next Thursday bringing a return to a more onshore flow and slightly cooler temperatures although daytime highs are still expected to remain well above normal. Models show a shortwave trough passage through the Pacific Northwest and Norcal late next Thursday and Friday with a chance of showers across the mountains. Have added low pops over that area to cover the chance. Will have to see how model trends over future runs. && .AVIATION... VFR TAF sites next 24 hours. North winds increasing Friday with gusts 20 to 35 knots in the central valley with highest winds over the northern San Joaquin. && .STO WATCHES/WARNINGS/ADVISORIES... None. &&
Nearby
Wind Advisories in California, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.